CSN Login
Members Online: 8

Tamoxifen

Judo10
Posts: 1
Joined: Jan 2013

I am a breast cancer survivor two years down the road. I had a lumpectomy (Her2 Positive) and left armpit lymph node clearance back in September 2010. I had Chemo (Carboplatin and taxatere), Herceptin and Radiotherapy. I am currently on Tamoxifen (since April 2011) and have experienced tiredness since day one. However it is very difficult to describe the tiredness that I am complaining about because it's not a natural tiredness that a good nights sleep can cure but rather an overwhelming exhaustion that runs from head to toe with a blinding tiredness behind my eyes. Everyday I wake up feeling tired and stiff in the joints and it is really affecting my lifestyle which before my illness was busy busy busy. The thoughts of 3 more years feeling wreaked and drained of all energy had me in my Doctor's office today, where my Oncologist and I agreed that I would come off Tamoxifen for 6 weeks. In this way we can rule in or out whether Tamoxifen is the root cause of my particular tiredness. Either way I will have some serious decisions to make. Does the above make sense to anyone?

Giant Poodles's picture
Giant Poodles
Posts: 79
Joined: Mar 2010

I do feel more tired since taking tamoxifen, and sometimes my joints are more stiff. I just attribute it to being a little older, a little heavier, and chemo. However, I think the lack of estrogen also effects us. Lack of estrogen can cause problems in sleeping, weight, mood, and joints. So since tamoxifen is an estrogen blocker, it probably relates. My side effects are mild. I hope you and your doctor can figure this out and do what is best for your health.

Rhonda

DebbyM's picture
DebbyM
Posts: 3294
Joined: Oct 2009

I don't have an answer for you if tamox would be doing this to you or not.  With your having a break from it, I do hope you start to feel better.  Could you stop the tamox permanently and try one of the other hormone therapy drugs?  Keep us updated on how you are doing.

 

disneyfan2008
Posts: 5437
Joined: Oct 2010

I have been on Tamoxifen 4+ yrs..I wake up an avg 4-5 @ night. I have been told it's MY age..nothing to do with the meds. I am 53 yrs old.

 

Denise

robang13's picture
robang13
Posts: 333
Joined: Apr 2011

I know exactly what you are saying!! I am 2 years out of surgery and 18 months on tamoxifen. I am exhausted all the time. Nothing seems to help. My eyes are so heavy it's hard to keep them open. I have told my family that the thought of living like this for 3 more years is depressing! My body aches all the time. I feel as if I am 90 not 53! I have always been active and this is horrible. Just doing simple tasks makes me have to stop and rest. It's just crazy! So don't think you are alone in this.  Let me know how you feel when you come off for awhile. I have thought of doing that also.

 

angela

jnl's picture
jnl
Posts: 3873
Joined: May 2009

I'm not on any hormone drugs but I'm really hoping that you will do better off of them.  We will be looking for an update on how you are.

Leeza

SIROD's picture
SIROD
Posts: 2189
Joined: Jun 2010

Tamoxifen didn't work for me though I used it 4 years.  Ended with a tumor that had been growing ever since I began the drug.

There were some side effects though as there will be on any drug one takes.

Better to ask your primary care (they seem to know at lot more answers to mundane questions than the oncologist) especially on how to combat fatigue.  I can't tell you, I am always fatigued and don't expect to be better until I retire.

You don't ever want to graduate to stage IV.  Do all you can to not join that club.  It really is awful and one never, never gets off that merry-go-round.

Oncologist deal with so many difficult problems, I never ask them things that fall better in the knowledge of the primary care physician.  Now that doctor can really be helpful and find a solution.

This is years, 18 1/2 of being on the merry-go-round with all the complaints.

Best,

Doris

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network